Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


A uniformly accurate finite-element method for a singularly perturbed one-dimensional reaction-diffusion problem
HTML articles powered by AMS MathViewer

by Eugene O’Riordan and Martin Stynes PDF
Math. Comp. 47 (1986), 555-570 Request permission


A finite-element method with exponential basis elements is applied to a selfadjoint, singularly perturbed, two-point boundary value problem. The tridiagonal difference scheme generated is shown to be uniformly second-order accurate for this problem (i.e., the nodal errors are bounded by $C{h^2}$, where C is independent of the mesh size h and the perturbation parameter). With a certain choice of trial functions, uniform first-order accuracy is obtained in ${L^\infty }[0,1]$.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 65L10
  • Retrieve articles in all journals with MSC: 65L10
Additional Information
  • © Copyright 1986 American Mathematical Society
  • Journal: Math. Comp. 47 (1986), 555-570
  • MSC: Primary 65L10
  • DOI:
  • MathSciNet review: 856702